• question-icon

    What causes persistent nausea and fatigue?

default
Posted on Mon, 14 Aug 2017 in Hypertension and Heart Disease
Question: I am taking amlpdipine5mg, atenolol 50 mg, citaiopram 20 mg, hydroclorothiazide 12.5 mg, Memantine 5 mg.
I feel fatigued all of time I slep most of the afternoon and I feel nauseated and fatigued. This just happened after I was in hospital for vert high blood pressure
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 25 minutes later
Brief Answer:
Fatigue and nausea

Detailed Answer:
Hello and welcome,

The stress of having been in the hospital itself can cause fatigue for awhile until you recover, but more likely, the fatigue and nausea, which has persisted for a month, is from some of your medications.

Which of your medications are new for you or have had a dose increase, since before your hospital stay?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 25 minutes later
Amlodipine is new 5 mg
Atenolol increased from 25 mg to 50mg
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 25 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
Unfortunately, Amlodipine can cause stomach aches, nausea, sleepiness and fatigue.

Atenolol can sometimes cause tiredness too, but Amlodipine is more likely to cause this degree of fatigue that you are describing, along with the nausea. I'm going to speculate the problem is from the Amlodipine particularly if you were tolerating the Atenolol at a lower dose.

There is a lower dose of Amlodipine (2.5mg) that perhaps your doctor might consider if your blood pressure is under good control now. But using an entirely different class of blood pressure lowering medication might be the thing to do.

So, I recommend that you report your symptoms to your doctor and discuss the possibility of a different class of anti-hypertensive, or a lower dose of the Amlodipine.

Good luck, and please let me know if I can provide further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3138 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

I have a friend that is veteran from the Persian Gulf War. She has been diagnosed with Hashimoto immune disorder with acute pancreatitis, her...

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bonnie Berger-Durnbaugh
  • Q - Suggest treatment for chronic hip/pelvic pain

  • Q - What causes coughing, sneezing, headaches and watery eyes?

  • Q - Suggest treatment for post nasal drainage and runny nose

  • Q - What causes foul body odor and overactive bladder while taking Trospium?

  • Q - What causes pain near the navel area?

  • Q - What causes joints pain with welts and teeth problems?

  • Q - Suggest remedy for drainage at back of throat and vomiting sensation

  • Q - Suggest treatment for pain under the clavicle

  • Q - Suggest medication for ADHD

  • Q - Suggest medication for bloating in a person with history of colitis

backtotop2